Alert archive / Missouri / Red Flag Warnings in 2022

Red Flag Warning 1, NWS Kansas City, MO

February 14, 20228 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this red flag warning at Feb 14, 2022, 1:44 PM CST for 8 counties in Missouri; 7 counties in Kansas. It took effect at Feb 15, 2022, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2022, 1:44 PM CST (19:44 UTC)
In effect from
Feb 15, 2022, 11:00 AM CST
Expired
Feb 15, 2022, 7:00 PM CST
In force
8 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2058 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

075 
WWUS83 KEAX 141944
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
144 PM CST Mon Feb 14 2022

KSZ057-060-105-MOZ043-053-054-151100-
/O.NEW.KEAX.FW.W.0001.220215T1700Z-220216T0100Z/
Miami-Linn KS-Johnson KS-Cass-Bates-Henry-
144 PM CST Mon Feb 14 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR
STRONG GUSTY WINDS, LOW RENATIVE HUMITIDY AND DRY FUELS FOR FIRE 
WEATHER ZONES 043, 053, 054, 057, 060, AND 105...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning, which is in effect from 11 AM to 7 PM
CST Tuesday. 

* AFFECTED AREA...Fire weather zones 057, 060, and 105.Fire 
  weather zones 043, 053, and 054. 

* WIND...South wind of 20 to 25 mph with gust of 35 to 40 mph are
  expected Tuesday afternoon.

* HUMIDITY...Relative humidity is expected to fall between 25 to
  30 percent Tuesday afternoon. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
995 
WWUS83 KEAX 150849
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
249 AM CST Tue Feb 15 2022


KSZ025-102>104-MOZ020-028-029-037-044-160100-
/O.EXA.KEAX.FW.W.0001.220215T1700Z-220216T0100Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Buchanan-Platte-Clay-
Jackson-Johnson MO-
249 AM CST Tue Feb 15 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR GUSTY SOUTHERLY WINDS, LOW RELATIVE HUMIDITY, AND
DRY FUELS FOR FIRE WEATHER ZONES 020, 025, 028, 029, 037, 044, 
102, 103, AND 104...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning, which is in effect from 11 AM this
morning to 7 PM CST this evening. 

* AFFECTED AREA...Fire weather zones 057, 060, and 105.Fire 
  weather zones 043, 053, and 054. 

* WIND...Southerly winds of 20 to 25 mph with gusts up to 40 mph 
  are expected Tuesday afternoon. 

* HUMIDITY...Relative humidity is expected to fall between 25 
  to 30 percent Tuesday afternoon. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ057-060-105-MOZ043-053-054-160100-
/O.CON.KEAX.FW.W.0001.220215T1700Z-220216T0100Z/
Miami-Linn KS-Johnson KS-Cass-Bates-Henry-
249 AM CST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING FOR GUSTY SOUTHERLY WINDS, LOW RELATIVE HUMIDITY, AND
DRY FUELS FOR FIRE WEATHER ZONES 043, 053, 054, 057, 060, AND 
105...

* AFFECTED AREA...Fire weather zones 057, 060, and 105.Fire 
  weather zones 043, 053, and 054. 

* WIND...Southerly winds of 20 to 25 mph with gusts up to 40 mph 
  are expected Tuesday afternoon.  

* HUMIDITY...Relative humidity is expected to fall between 25 
  to 30 percent Tuesday afternoon. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
068 
WWUS83 KEAX 160053
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
653 PM CST Tue Feb 15 2022

KSZ025-057-060-102>105-MOZ020-028-029-037-043-044-053-054-160200-
/O.EXP.KEAX.FW.W.0001.000000T0000Z-220216T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Platte-Clay-Jackson-Cass-Johnson MO-Bates-
Henry-
653 PM CST Tue Feb 15 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR
LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 020, 
025, 028, 029, 037, 044, 102, 103, AND 104. 

GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT INTO 
THE DAY WEDNESDAY. SUSTAINED SW WINDS AROUND 20-25 MPH WITH GUSTS
AROUND 30-35 MPH ARE EXPECTED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Feb 14, 11:38 AM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Feb 14, 11:38 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1138 AM CST Mon Feb 14 2022

.Discussion...
Issued at 420 AM CST MON FEB 14 2022

The current weather pattern across the region is defined by
northwesterly flow aloft as the trough which brought cold
temperatures this past weekend exits to the east. Temperatures
remain in the 20s this morning but should rise into the 40s to low
to mid 50s this afternoon under clear skies. By tonight the mid
level pattern becomes zonal with ridging building in tomorrow in
response to a trough digging south out of the Pacific Northwest
into NV/CA. This will lead to warm southerly flow with afternoon
wind gusts up to 40 mph and high temperatures reaching the 60s for
much of the region. Relative humidity values should remain above
25 to 30 percent due to moisture advection and thus keeping us
above Red Flag criteria, but elevated fire weather conditions
will be possible.

A mid level trough moving west to east across Canada and the Upper
Midwest into the Great Lakes region will send a cold front toward
the area by Wednesday morning, with NW Missouri and even as far
south as the KC metro possibly receiving a midnight high for
Wednesday depending on how far southeast this front is able to
advance. Meanwhile, by Wednesday afternoon the
strengthening/deepening lee trough and accompanying surface low
will be over the Four Corners region before ejecting into the
Plains by Wednesday night. Isentropic ascent ahead of the initial
shortwave should generate light rain/drizzle across the area by
Wednesday morning with widespread light rain by Wednesday
afternoon/early evening. Surface temperatures will cool as the
surface low and cold front move through the region late Wednesday
night, although a warm nose aloft may persist for several hours
before the thermal profile becomes cold enough to support all snow
(as opposed to a wintry mix/sleet/freezing rain). Eventually
precipitation should become all snow from northwest to southeast
sometime early Thursday morning before ending by Thursday
afternoon. The 00z GFS and NAM runs continue to suggest a more
northerly track with this system with the possibility of a TROWAL
and deformation zone developing while the ECMWF takes a more
southerly track. For now we have leaned more toward the GFS/NAM
solutions with the current forecast grids showing anywhere from 1
to 3 inches of snow across the area. However, as made evident in
the ensembles, high uncertainty remains and the forecast will
continue to be refined as we approach Wednesday night.

After this system exits to the east southerly flow will quickly
return, sending high temperatures back into the 40s by
Friday/Saturday with 50s by Sunday.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1137 AM CST MON FEB 14 2022

VFR conditions through the period. Light north winds will become
easterly this evening, and increase out of the southeast on
Tuesday morning. High level clouds and winds will increase
throughout the day on Tuesday ahead of the next weather maker
mid-week.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...BMW
Aviation...BT
Hazardous weather outlook, Feb 14, 4:55 AM CST, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
455 AM CST Mon Feb 14 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151100-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
455 AM CST Mon Feb 14 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Elevated fire weather conditions expected Tuesday with south winds
 gusting to 40 mph.

 Widespread rain is expected Wednesday with a north-to-south
 transition to snow late Wednesday into Thursday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.